Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2020, 9:32 AM EDT for Mercer County, New Jersey. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2020, 9:32 AM EDT (13:32 UTC)
- Expired
- Jul 23, 2020, 10:00 AM EDT
- In force
- 28 min
- Issued by
- NWS Philadelphia/Mount Holly
County Mercer County, NJ
The radar
The Philadelphia radar (KDIX), 35 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted.
387
WWUS81 KPHI 231332
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
932 AM EDT Thu Jul 23 2020
NJZ013-015-019-020-PAZ106-231400-
Northwestern Burlington-Ocean-Western Monmouth-Mercer-Lower Bucks-
932 AM EDT Thu Jul 23 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OCEAN...
SOUTHEASTERN MERCER...NORTHWESTERN BURLINGTON...SOUTHWESTERN MONMOUTH
AND SOUTHEASTERN BUCKS COUNTIES...
At 932 AM EDT, a strong thunderstorm was located over Burlington, or
11 miles south of Trenton, moving northeast at 40 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Trenton, Willingboro, Lumberton, Florence, Burlington, Bristol, Mount
Holly, Bordentown, Beverly, Tullytown, Allentown, Wrightstown,
Windsor, Florence-Roebling, Jacksonville, Georgetown, Edinburg,
Crosswicks, White Horse and Imlaystown.
This includes the following highways...
New Jersey Turnpike between exits 5 and 8.
Pennsylvania Turnpike between mile markers 356 and 359.
Interstate 95 in Pennsylvania between mile markers 35 and 40.
Interstate 195 in New Jersey between mile markers 0 and 13.
Interstate 295 in New Jersey between mile markers 41 and 64.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3994 7489 4008 7497 4009 7496 4030 7461
4009 7441
TIME...MOT...LOC 1332Z 234DEG 34KT 4006 7482
$$
JEOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 6:05 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 23, 6:05 AM EDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 605 AM EDT Thu Jul 23 2020 .SYNOPSIS... A frontal boundary extended from the Saint Lawrence River Valley, across the eastern Great Lakes to the middle Mississippi River Valley early this morning. The front is expected to progress southeastward and it should arrive in eastern Pennsylvania and northern New Jersey late tonight. The boundary is forecast to stall in our region on Friday before drifting to the southeast and dissipating on Friday night. Bermuda high pressure is anticipated to gain influence over our weather during the weekend and into the early part of the new week. Another frontal boundary from the northwest is expected to arrive on Tuesday night. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A few areas of patchy fog are possible but winds seem to have remained strong enough to preclude anything more than patchy. Those winds being generally around 5 knots or less in a variable direction. A few thunderstorms have developed early this morning across the Delaware Bay and have since moved into portions of Cape May County. These will gradually work their way northeastward, moving out to sea over the next several hours. To our west, remnant rains from thunderstorms to our west last evening are working eastward into portions of Berks County. These should continue to weaken through the morning, but cannot rule out some intermittent showers across the Lehigh Valley this morning. The banner event today will once again be the severe weather chances into the afternoon and evening as a weak cold front pushes southward through the region. Overall, a notably similar forecast to yesterday, with a warm and muggy morning, followed by mid-afternoon convection. Severe chances look slightly lower than yesterday, thankfully. SPC has highlighted the northern half of our CWA in a Slight Risk for the development of severe thunderstorms, mostly from Trenton to points north. This seems reasonable at this point given the shortwave trough ejecting from the Great Lakes into northern New England today, with better lift and forcing to our north into upstate New York and portions of New England. Instability will be present similarly to yesterday, but likely slightly lower given how much the atmosphere was worked over yesterday. Forecast MLCAPE values climbing above 3000 J/kg in places will sustain deep convection if enough forcing can be culminated. Will look to the lee trough, residual outflow boundaries emanating from the north, and the sea breeze boundary to yield this. Hi-res guidance has been quite nebulous the past week, especially simulating yesterday's convection, and doesn't appear all that much better for today... Nonetheless, general trends suggest convection will initiate to our north across north-central PA and western NY, forming a multi-cell to quasi-linear convective system as it works east-southeastward. Progress of this line looks slow, driven primarily by cold-pool induced processes. Thus, storm motion may end up being slower than what was realized yesterday. As to no surprise, forecasting precipitation can be quite a bear in the summertime. While none of our area has been highlighted in a slight risk for heavy rain fall by WPC, would not be surprised to see some hydro issues. These being in urban and usual flood-prone areas. The biggest issue at hand looks to be training cells as the line turns more east-west oriented somewhere over the center of our CWA. PWAT values in excess of 2 inches will most definitely result in some hefty rainfall rates in the stronger cells. Generally half to one inch of rainfall across the CWA is to be expected, with a few areas picking up higher totals near two inches where training and higher rainfall rates occur. Otherwise, highs today will occur in the early afternoon today before convection and cloud cover overspreads the region. Most locations should stay closer to 90, with heat indices remaining in the upper 90s, thus, did not need to issue any new Heat Advisories as yesterday's forecast alluded to. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... Storms will likely linger into the late evening to early overnight. CAMs disagree quite a bit as to how quickly convection will dissipate and/or shift southward out of the CWA tonight. Best chances for rain and thunderstorms will be for the southern half of the CWA from Philadelphia southward through overnight. Given the significant spread in model outcomes, this remains a rather low- confidence forecast tonight in terms of precipitation chances. Lows will drop into the low to mid 70s with more patchy fog possible. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... A frontal boundary is forecast to extend across northern New Jersey and into eastern Pennsylvania early on Friday morning. It should stall in the vicinity of the Interstate 95 Corridor in our region on Friday, before drifting to the southeast and dissipating. We will continue to mention a chance of showers and thunderstorms for Friday. Highs should be mainly in the middle and upper 80s. Slightly drier air is anticipated to arrive in the wake of the front for the weekend. However, temperatures will be quite warm with highs mostly in the upper 80s and lower 90s. The chance for precipitation on Saturday and Sunday will be limited. Bermuda high pressure is expected to control our weather for Monday. A general southwest flow should bring a slight increase in both heat and humidity. A weak impulse traveling in the westerly mid level flow will bring a chance of showers and thunderstorms to eastern Pennsylvania and northern New Jersey in the afternoon. A frontal boundary is forecast to approach from the northwest on Tuesday and it should pass through much of our region on Tuesday night. The system is expected to bring showers and thunderstorms, especially in the afternoon and evening. Conditions will remain hot and humid in advance of the front. The frontal passage is anticipated to knock temperatures and humidity levels downward a bit for Wednesday. However, a mid level short wave trough approaching from the Great Lakes may touch off scattered showers and thunderstorms in the afternoon. && .AVIATION /10Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...Some patchy fog is possible this morning, but has been less impressive than originally thought, given the light winds and rainfall yesterday. Showers will work their way eastward across RDG and ABE this morning. Otherwise, VFR conditions as any remaining fog dissipates. Stronger showers and thunderstorms develop once again this afternoon, mostly after 20Z and progressing south and east through 00Z. Southwest winds from 5 to 10 knots with gusts to 15 knots. Locally higher gusts in stronger thunderstorms possible. Moderate confidence. Tonight...VFR conditions likely dropping to MVFR, possibly even IFR depending on the development of fog overnight. Southwest winds from 5 to 10 knots turning light and variable after 06Z. Moderate confidence. Outlook... Friday...Mainly VFR. A chance of showers and thunderstorms. Variable wind 10 knots or less. Medium confidence. Friday night...Mainly VFR. However, late night visibility restrictions and low clouds may develop. Variable wind 6 knots or less. Medium confidence. Saturday...Early morning visibility restrictions and low clouds are possible, otherwise VFR. Variable wind 10 knots or less. Medium confidence. Saturday night...Mainly VFR. Variable wind 6 knots or less. Medium confidence. Sunday...Mainly VFR. Southwest wind 5 to 10 knots. Medium confidence. Sunday night...Mainly VFR. Late night visibility restrictions may develop. Variable wind 6 knots or less. Medium confidence. Monday...Early morning visibility restrictions are possible, otherwise mainly VFR. A chance of afternoon showers and thunderstorms, mainly around KRDG and KABE. Southwest wind 5 to 10 knots. Medium confidence. && .MARINE... Generally sub-advisory conditions today and tonight with southwest winds from 10 to 15 knots with gusts to 20 knots. Afternoon showers and thunderstorms expected with locally stronger wind gusts possible. Seas from 2 to 3 feet. Outlook... Friday through Monday...No marine headlines are anticipated. Rip Currents... There is a low risk for the development of dangerous rip currents today with wave heights from 1 to 3 feet and a medium period southerly swell. The forecast is expected to remain similar for Friday with another low risk day. && .EQUIPMENT... The NOAA Weather Radio All-Hazards broadcast from Hibernia Park, Pennsylvania (Station WNG-704) will remain off the air until further notice. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Iovino Near Term...Davis Short Term...Davis Long Term...Iovino Aviation...Davis/Iovino Marine...Davis/Iovino Equipment...WFO PHI
Hazardous weather outlook, Jul 23, 4:04 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 404 AM EDT Thu Jul 23 2020 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-240815- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 404 AM EDT Thu Jul 23 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms this afternoon and evening may be accompanied by damaging wind gusts, frequent cloud to ground lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. DEZ004-NJZ014-024>026-240815- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 404 AM EDT Thu Jul 23 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. Thunderstorms this afternoon and evening may be accompanied by damaging wind gusts, frequent cloud to ground lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ANZ430-431-450>455-240815- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 404 AM EDT Thu Jul 23 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. Thunderstorms this afternoon and evening may be accompanied by wind gusts in excess of 35 knots and frequent cloud to surface lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 23, 9:32 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
932 AM EDT Thu Jul 23 2020
NJZ013-015-019-020-PAZ106-231400-
Northwestern Burlington-Ocean-Western Monmouth-Mercer-Lower Bucks-
932 AM EDT Thu Jul 23 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OCEAN...
SOUTHEASTERN MERCER...NORTHWESTERN BURLINGTON...SOUTHWESTERN MONMOUTH
AND SOUTHEASTERN BUCKS COUNTIES...
At 932 AM EDT, a strong thunderstorm was located over Burlington, or
11 miles south of Trenton, moving northeast at 40 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Trenton, Willingboro, Lumberton, Florence, Burlington, Bristol, Mount
Holly, Bordentown, Beverly, Tullytown, Allentown, Wrightstown,
Windsor, Florence-Roebling, Jacksonville, Georgetown, Edinburg,
Crosswicks, White Horse and Imlaystown.
This includes the following highways...
New Jersey Turnpike between exits 5 and 8.
Pennsylvania Turnpike between mile markers 356 and 359.
Interstate 95 in Pennsylvania between mile markers 35 and 40.
Interstate 195 in New Jersey between mile markers 0 and 13.
Interstate 295 in New Jersey between mile markers 41 and 64.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3994 7489 4008 7497 4009 7496 4030 7461
4009 7441
TIME...MOT...LOC 1332Z 234DEG 34KT 4006 7482
JEOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:53 PM EDT | Special Marine Warning | PHI | 52 min | |
| Jul 23, 5:08 PM EDT | Special Weather Statement | PHI | Warren | 37 min |
| Jul 23, 5:14 PM EDT | Special Weather Statement | PHI | Hunterdon | 31 min |
| Jul 23, 5:23 PM EDT | Special Weather Statement | PHI | Sussex | 22 min |
| Jul 23, 5:48 PM EDT | Special Weather Statement | PHI | Sussex | 57 min |
| Jul 23, 6:11 PM EDT | Special Weather Statement | PHI | Somerset | 34 min |
| Jul 23, 6:13 PM EDT | Special Weather Statement | PHI | Hunterdon | 32 min |
| Jul 23, 6:30 PM EDT | Special Weather Statement | PHI | Mercer | 30 min |
| Jul 23, 6:53 PM EDT | Special Weather Statement | PHI | Mercer | 37 min |
| Jul 23, 7:00 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Monmouth | 30 min |
| Jul 23, 7:10 PM EDT | Special Weather Statement | PHI | Middlesex | 35 min |
| Jul 23, 7:29 PM EDT | Special Weather Statement | PHI | Monmouth | 31 min |
| Jul 23, 7:52 PM EDT | Special Weather Statement | PHI | Monmouth | 38 min |
| Jul 23, 7:56 PM EDT | Special Marine Warning | PHI | 64 min | |
| Jul 23, 12:58 PM EDT | Special Weather Statement | PHI | Northampton | 32 min |
| Jul 23, 2:43 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe, Northampton | 4 hr |
| Jul 23, 3:03 PM EDT | Special Weather Statement | PHI | Northampton | 27 min |
| Jul 23, 4:26 PM EDT | Special Weather Statement | PHI | Lehigh | 34 min |
| Jul 23, 7:41 PM EDT | Special Weather Statement | PHI | Montgomery | 34 min |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.